Question that might bother you, what will happen when I stops taking hormonal birth control pills? The side effects of stopping birth control depend on what kind you’ve been taking (combination, progestin-only, or extended-cycle) and dosage. Two women taking the same exact pill could still have totally different experiences when they quit.
It takes a while for hormone levels to return to baseline, and women who stop taking birth control pills might experience different symptoms before fertility levels return to normal depending on the reason for taking the pills.
if you’re wondering how long its take for your body to go back to normal after stopping birth control? probably three months.
Effects of Getting Off Birth Control Pills
PMS Symptoms Might Reappear.
Many women go on birth control to help with premenstrual symptoms like cramps, bloating and nausea, so the unwanted side effects of your period will probably return after you stop taking the pill.
Birth control pills help regulate cycles and control hormonal symptoms, so don’t be surprised if you feel like your breast are more tender right before your period or if you feel more irritable or moody.
Change in Flow & Duration of Periods
If you’ve been on the pill for a while then you’re probably used to shorter and lighter periods. But going off the pill, lead to period that are heavier, longer in duration and the interval has changed. This is all normal.
Once the hormone support is gone, you might notice a change in flow and duration.
Skin might Break Out
Combination birth control pills (the most common type), which combine estrogen and progestin, clear up acne in many women because they can lower the body’s levels of androgen, a hormone that produces oils on the skin. You may discover new crops of pimples after you stop taking the pill—especially around your period, when hormone levels fluctuate.
Stopping birth control can also lead to an increase in androgen hormones. These hormones can cause coarse, dark hair to grow on the face, chest, or back.
Switching birth control pills or going off it completely could trigger telogen effluvium, a temporary condition that causes your hair to shed. Telogen effluvium usually subsides within six months, after your body has adjusted to not being on birth control. Some women who had hormonal-related hair loss (as a symptom of polycystic ovary syndrome, for example) before they went on birth control might notice that it returns when they go off of the pill.
About half of women report migraines around the time that they get their period, according to a a study. (This is most likely due to a drop in estrogen levels.) Certain birth control pills that let you skip periods or go longer between them, such as extended-cycle pills, may prevent migraines. For these women, going off birth control pills could cause headaches to become more frequent.
Change in Vitamin D levels.
After going off the pill, some women will find that their vitamin D levels decrease. Low levels of vitamin D can lead to bone density issues, and also lower immunity, increased rates of depression, and also cause tiredness and fatigue. It’s a good idea to start taking a high-quality vitamin D supplement after coming off birth control to prevent this side effect.
Changes in Breast
Many women report achy breasts before their period (you can thank hormones for that—a spike in progesterone before your period stimulates growth in the milk glands, which can cause tenderness). Since birth control pills regulate your hormone levels, they may alleviate this symptom for some women. So going off the pill could mean that your breasts start to feel a little more sensitive post-ovulation.
Change in Libido
Some women complain their sex drives take a hit when they first went on the pill this is most likely due to changes in hormonal production, these females usually experience an increase in libido when they stop taking birth control. But again, every woman is different
It’s important to have a good relationship with your doctor in case the side effects of coming off birth control cause distressing or uncomfortable symptoms and you may need to switch prescriptions or methods.